Alert archive / Minnesota / River Flood Watches in 2014

River Flood Watch 13, NWS Grand Forks, ND

June 25, 2014Kittson County, Minnesota

NWS Grand Forks, ND issued this river flood watch at Jun 25, 2014, 12:45 PM CDT for Kittson County, Minnesota. It took effect at Jun 26, 2014, 1:57 PM CDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Jun 25, 2014, 12:45 PM CDT (17:45 UTC)
In effect from
Jun 26, 2014, 1:57 PM CDT
Expired
Jun 30, 2014, 7:00 AM CDT
In force
4 days
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Flood severity
None

County Kittson County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 144 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Two Rivers River at Hallock (HLLM5).

Action stage
800 ft
Minor stage
802 ft
Moderate stage
806 ft
Major stage
810 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05095000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

688 
WGUS63 KFGF 251745
FFAFGF


URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1245 PM CDT WED JUN 25 2014

...THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A FLOOD
WATCH FOR THESE RIVER LOCATIONS IN MINNESOTA...

  * HALLOCK...ON THE TWO RIVERS RIVER...IN KITTSON COUNTY

.HEAVY RAINFALL OVER PORTIONS OF THE TWO RIVERS RIVER BASIN THE PAST
24 HOURS HAS CAUSED INFLOWS TO INCREASE INTO LAKE BRONSON. AS A RESULT
OUTFLOWS ARE ANTICIPATED TO BE INCREASED WHICH MAY DRIVE THE TWO
RIVERS RIVER NEAR HALLOCK TO JUST ABOVE FLOOD STAGE.

 THE SEGMENTS IN THIS PRODUCT ARE RIVER FORECASTS FOR SELECTED
 LOCATIONS IN THE WATCH AREA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

 - LISTEN TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TV 
   FOR THE LATEST UPDATES.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNZ004-270545-
/O.NEW.KFGF.FL.A.0013.140626T2217Z-140630T1200Z/
/HLLM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1245 PM CDT WED JUN 25 2014

THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A
* FLOOD WATCH FOR
  THE TWO RIVERS RIVER NEAR HALLOCK
* FROM THURSDAY AFTERNOON TO MONDAY MORNING.
* AT 12:00 PM WEDNESDAY THE STAGE WAS 799.3 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 802.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY THURSDAY EVENING


&&

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                THU    FRI    SAT    SUN    MON    TUE    WED
(MONTH/DAY)         06/26  06/27  06/28  06/29  06/30  07/01  07/02

TWO RIVERS RIVER
  HALLOCK          800.7  802.7  802.7  801.7  800.5  799.6  798.8


LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667


$$
1 follow-up statement
926 
WGUS63 KFGF 261259
FFAFGF


URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
759 AM CDT THU JUN 26 2014

...THE FLOOD WATCH IS CANCELLED FOR THESE RIVER LOCATIONS IN 
MINNESOTA...

  * HALLOCK...ON THE TWO RIVERS RIVER...IN KITTSON COUNTY
 
. The flood watch for Hallock has been upgraded to a flood waring for
minor flooding. Recent heavy rains have caused increased runoff into
the watershed upstream of Lake Bronson and Hallock, MN. 

 THE SEGMENTS IN THIS PRODUCT ARE RIVER FORECASTS FOR SELECTED
 LOCATIONS IN THE WATCH AREA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

 - LISTEN TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TV 
   FOR THE LATEST UPDATES.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

THIS FORECAST DOES NOT ACCOUNT FOR ICE JAMS THAT CAN 
QUICKLY RAISE LOCAL RIVER LEVELS WITH LITTLE OR NO NOTICE.

&&

MNZ004-261329-
/O.CAN.KFGF.FL.A.0013.140626T1857Z-140630T1200Z/
/HLLM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
759 AM CDT THU JUN 26 2014

THE FLOOD WATCH IS CANCELLED FOR
  THE TWO RIVERS RIVER NEAR HALLOCK
* This flood watch has been upgraded to a flood warning for minor
  flooding.
* AT  7:00 AM THURSDAY THE STAGE WAS 801.6 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 802.9 
  FEET BY FRIDAY MID-MORNING.


&&

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                FRI    SAT    SUN    MON    TUE    WED    THU
(MONTH/DAY)         06/27  06/28  06/29  06/30  07/01  07/02  07/03

TWO RIVERS RIVER
  HALLOCK          802.9  802.5  801.4  800.3  799.4  798.7     M 


LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667


$$

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this river flood watch went out at Jun 25, 10:04 AM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 25, 10:04 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1004 AM CDT WED JUN 25 2014

.UPDATE...
ISSUED AT 1003 AM CDT WED JUN 25 2014

MINOR CHANGES WITH MORNING UPDATE. WIDESPREAD CLOUD COVER OVER THE
AREA WITH A FEW SUCKER HOLES OVER WRN POLK COUNTY BUT EXPECT
CLOUDY SKIES ALL DAY WHICH LED ME TO DECREASING TEMPS ACROSS AREA
BY ABT 2 DEG. NO OTHER CHANGES PLANNED.

UPDATE ISSUED AT 654 AM CDT WED JUN 25 2014

NO MAJOR CHANGES TO THE GRIDS AS LOW CLOUDS AND SOME PATCHY
DRIZZLE AND FOG CONTINUE TO HANG ON ACROSS THE CWA. THINK THAT WE
WILL SEE SOME BREAKS IN THE CLOUDS LATER THIS AFTERNOON...BUT
STILL MOSTLY ON TRACK FOR A CLOUDY AND COOL DAY WITH ONLY A MINOR
CHANCE FOR MEASURABLE PRECIP.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 259 AM CDT WED JUN 25 2014

PRECIP CHANCES CONTINUE TO BE THE MAIN HEADACHE FOR THE SHORT
TERM.

THE UPPER LOW THAT HAS BEEN HANGING AROUND THE LAST FEW DAYS WILL
FINALLY PULL OFF TO THE EAST TODAY...WITH BRIEF RIDGING BUILDING
IN. PLENTY OF LOW LEVEL MOISTURE AVAILABLE THIS MORNING HAS KEPT
IT CLOUDY AND THERE HAS EVEN BEEN SOME PATCHY DRIZZLE. ADDED A
DRIZZLE MENTION TO THE FOG AS THERE COULD BE SOME SPOTS CONTINUING
TO SEE SOME NON-MEASURABLE PRECIP INTO THE EARLY MORNING. WITH
HIGH PRESSURE MOVING DOWN OVER THE GREAT LAKES AND EAST TO
SOUTHEASTERLY WINDS...RAP DOES NOT GET RID OF THE CLOUDS UNTIL
FAIRLY LATE THIS AFTERNOON. TEMPS SHOULD REMAIN WELL BELOW AVERAGE
AND TOP OUT NEAR 70 DEGREES. THINK THAT CONDITIONS SHOULD REMAIN
STABLE THROUGH MUCH OF THE DAY. ENOUGH OF THE MODELS ARE PUTTING
OUT SOME LIGHT QPF THIS AFTERNOON THAT WILL KEEP THE 20 POPS WE
HAVE GOING...BUT REMOVED THUNDER MENTION.

TONIGHT...SFC LOW PRESSURE DEVELOPS OVER THE ROCKIES AND
SOUTHEASTERLY WINDS WILL CONTINUE OVER THE CWA. STRATUS AND FOG FORMATION
IS UNCERTAIN BUT THINK WITH HIGHER CLOUDS MOVING IN FROM THE WEST
AND WINDS PICKING UP WILL KEEP ANY FOG MENTION OUT FOR NOW. LOWS
SHOULD BE MAINLY IN THE MID TO UPPER 50S.

BY THURSDAY...FLOW ALOFT BECOMES MORE SOUTHWESTERLY AS THE NEXT
TROUGH DIGS INTO THE ROCKIES. SFC LOW DEEPENS AND SOUTHEASTERLY
WINDS PICK UP A BIT. THERE SHOULD BE GOOD MOISTURE TRANSPORT AND
A RETURN TO UNSTABLE CONDITIONS. LOTS OF VARIATIONS BETWEEN THE
MODELS AS TO WHAT HAPPENS WITH A WEAK LEAD SHORTWAVE COMING
THROUGH. THE GFS KEEPS MOST OF THE PRECIP TO OUR WEST UNTIL LATE
IN THE DAY...WHILE THE GEM GOES CRAZY WITH INCH PLUS QPF MOVING
QUICKLY INTO OUR CENTRAL COUNTIES WITH A STRONG SHORTWAVE. THE NAM
AND ECMWF ARE FASTER IN BRINGING IN PRECIP THAN THE GFS BUT MORE
REASONABLE AS FAR AS AMOUNTS...SO LEANED IN THAT DIRECTION AND
BUMPED UP POPS A BIT IN OUR FAR WEST. THINK THERE SHOULD BE ENOUGH
HEATING DURING THE DAY TO LET TEMPS GET INTO THE MID TO UPPER 70S.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 259 AM CDT WED JUN 25 2014

THURSDAY NIGHT THROUGH FRIDAY NIGHT...WET PATTERN CONTINUES AS
SOUTHWESTERLY FLOW ALOFT CONTINUES AND THE UPPER TROUGH BEGINS TO
APPROACH THE WESTERN PLAINS. STILL A LOT OF VARIATION BETWEEN THE
MODELS ON THE EXACT TIMING OF MINOR LEAD SHORTWAVES AND PRECIP.
SOME OF THE MODELS GET QUITE UNSTABLE WITH CAPE VALUES OVER 3000
J/KG FRIDAY AFTERNOON. HOWEVER...THAT IS ASSUMING THERE IS NOT
LINGERING CLOUDS THAT WOULD INHIBIT HEATING AND BULK SHEAR IS ALSO
NOT AS STRONG OVER OUR AREA AS IT IS TO OUR WEST. THUS...WILL KEEP
OUT SEVERE MENTION IN THE GRIDS FOR NOW BUT WILL INCLUDE IN HWO.
KEPT POPS IN THE HIGH CHANCE RANGE FOR THURSDAY NIGHT AND DURING
THE DAY ON FRIDAY BUT WENT WITH LIKELY POPS FOR FRIDAY NIGHT AS MODELS
FINALLY COME INTO SOME AGREEMENT WITH THE MAIN TROUGH COMING OUT.
HIGHS WILL BE NEAR SEASONAL VALUES BUT LOWS WILL BE A BIT HIGHER
IN THE 60S WITH ABUNDANT MOISTURE IN THE AREA.

FOR SATURDAY THROUGH TUESDAY...500MB PATTERN WILL START OFF WITH
ZONAL FLOW OVER THE WESTERN STATES AND A RIDGE OVER THE EAST. THIS
WILL PUSH A FRONTAL BOUNDARY INTO THE FA ON SATURDAY GIVING THE BEST
CHANCES FOR SHOWERS AND TSTMS. AHEAD OF THIS BOUNDARY SFC DEW POINT
VALUES WILL INCREASE...PRECIPITABLE WATER VALUES RISE ABOVE 1.50
INCHES AND INSTABILITY PEAKS. THIS LOOKS LIKE A FAVORABLE SET UP FOR
TSTMS AND HEAVY RAIN. THE DEEPER MOISTURE MOVES EAST OF THE FA BY
SUNDAY BUT ANOTHER 500MB LOW APPROACHES THE NORTHERN PLAINS WITH
SOME UPPER LEVEL JET ENERGY AS WELL. THIS 500MB LOW IS EXPECTED TO
SLOWLY TRACK ACROSS SOUTHERN CANADA SUNDAY THROUGH TUESDAY KEEPING
SHOWER AND TSTM CHANCES IN THE FORECAST. WITH THE EXPECTED CLOUD
COVER AND RAIN TEMPERATURES SHOULD STAY AROUND NORMAL.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 654 AM CDT WED JUN 25 2014

CONDITIONS ARE IFR OR LIFR ACROSS MOST OF THE FORECAST
AREA...ALTHOUGH KTVF HAS SCATTERED OUT TO VFR BRIEFLY AT TAF
ISSUANCE. SOME PATCHY DRIZZLE HAS BROUGHT SOME VIS DOWN TO MVFR
CONDITIONS AT KGFK...BUT FOR NOW WILL KEEP IT OUT OF THE OTHER
SITES AND WILL AMEND AS NEEDED. THINK THAT THE IFR AND LOWER CIGS
WILL CONTINUE UNTIL THE 14-17Z TIME FRAME AND THEN IMPROVE TO
MVFR. THE RESTRICTED CIGS WILL CONTINUE UNTIL AFTERNOON AFTER
WHICH WE SHOULD SEE SOME IMPROVEMENT TO VFR BEFORE THE END OF THE
DAY. NORTHEAST TO EAST WINDS WILL BECOME SOUTHEASTERLY BY THE END
OF THE PERIOD...BUT WILL STAY BELOW 10 KTS.

&&

.HYDROLOGY...
ISSUED AT 1248 PM CDT TUE JUN 24 2014

FARGO AND OSLO CONTINUE AT MODERATE FLOOD STAGE WITH THE FORMER
HAVING CRESTED AND THE LATTER RIGHT AROUND CREST.  DILWORTH AND
GRAND FORKS CONTINUE AT MINOR WITH THE FORECASTS REMAINING
ESSENTIALLY UNCHANGED OVER THE LAST 24 HOURS.

HEAVIER LOCALIZED RAIN EARLIER TODAY OVER PARTS OF NW MN HAS
NECESSITATED A FLASH FLOOD WARNING FOR PARTS OF
KITTSON-MARSHALL-ROSEAU COUNTIES EFFECTIVE THROUGH THIS EVENING.
THE NEXT CHANCE FOR WIDESPREAD SIGNIFICANT PRECIPITATION THAT WILL
IMPACT RIVER LEVELS COMES ON FRIDAY AND SATURDAY.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

UPDATE...SPEICHER
SHORT TERM...JR
LONG TERM...JR/GODON
AVIATION...JR
HYDROLOGY...WJB
Hazardous weather outlook, Jun 25, 5:56 AM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
556 AM CDT WED JUN 25 2014

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-261100-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
556 AM CDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR THUNDERSTORMS WILL RETURN TO EASTERN NORTH DAKOTA
THURSDAY. MORE SIGNIFICANT THUNDERSTORMS WILL MOVE INTO THE AREA
FRIDAY AND SATURDAY AS A STRONG UPPER LEVEL SYSTEM ARRIVES FROM
THE WEST. SOME OF THE STORMS COULD BECOME SEVERE. EXACT TIMING AND
TYPE OF SEVERE IS STILL UNCERTAIN AT THIS POINT...SO STAY TUNED
FOR FURTHER UPDATES AS WE HEAD INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

JR

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:02 PM CDTAreal Flood AdvisoryFGFBeltrami13 hr
Jun 25, 6:54 AM CDTRiver Flood WarningFGFKittson, Marshall9 days

Nearby

River Flood Watches in Minnesota, 2014Every river flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.